Can I Continue Taking Prozac During CO2 Laser Resurfacing Treatment?

I did ask the PA at my physicians office and she said yes but I have read you may burn easier in the sun from it so I just want to be sure.

Doctor Answers (4)

Prozac and resurfacing laser treatment

+2

If you are having sedation, the physician administering the anesthesia should be made aware of your Prozac medication to evaluate if the anesthetic dose needs any alteration for you compared with someone who does not take this medication. You raise a good point about sunsensitivity. You must make absolutely sure that you protect yourself well for the year after your resurfacing with organic and inorganic sunscreens, avoiding mid day sun, staying in the shade, careful of reflection in water and snow, and being mindful of transmission of ultraviolet A rays through car and home windows. All patients undergoing resurfacing should be careful of avoiding direct sun exposure for this period. This helps protect your investment.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Prozac and Skin Resurfacing

+2

This should pose no problem for Laser skin resurfacing. Avoiding the sun for several weeks before and after the resurfacing is critical to a great result, but that has nothing to do with the Prozac. It's to ensure your skin is not tan with active pigment present. Hope this helps.

Dr D.

Louis M. DeJoseph, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Consult with a board certified plastic surgeon

+1

(?) I've  never heard of this but I've never read the PDR list of possible side effects with Prozac.

Consult with a board certified plastic surgeon.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

Medications and CO2 laser resurfacing

+1

While I am not aware of any specific contraindications with Prozac and the CO2 laser, it is best to avoid the sun until you are completely healed from the laser and even then you should wear ample sunscreen and reapply frequently. Some medications can make you sun sensitive but it is questionable if they have any effect on resurfacing procedures.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.